Doctor insights on:
Will the drug kaopectate (kaolin and pectin) that helps with upset stomachs make my birth control less effective ?
Healthtap: Doctors on healthtap are asked not to endorse particular products or product lines. ...Read more
Diarrhea: in children is common and usually self resolving with a few extra dietary supports. STOPPING the diarrhea (the body's way of eliminating the offending infection) with medications can be dangerous in children. Supplement with an electrolyte solution (few ounces) after every loose stool, avoid of sugary foods/drinks like juices, and increase binding foods (bananas, rice, toast) . ...Read more
Per pediatrician: If a 3 yr old is having diarrhea, then he/she needs to see the primary care pediatrician. Over the counter remedies are not recommended, they may mask an underlying problem. It is best to give fluids such as pedialyte for this age group, and if the diarrhea does not subside in a day or two then the pediatrician will guide you. The child will likely need stool testing to determine the cause. ...Read moreSee 1 more doctor answer
I may have injested following things shoul ibe worried, PVP, DIMETHICONE, kaolin, titanium dioxide, Vp/VA copolymer, propylene glycol from nose strip?
No: I am assuming you mean a nasal strip like Breath Right. None of those compounds cause significant toxicity, especially ingested in the small amount that would be present in a nasal strip. No need for concern. ...Read more
Are these safe in pregnancy? Mica, C12-15 Alkyl Benzoate, Silica, Kaolin, Lauroyl Lysine,Titanium Dioxide (CI 77891), Iron Oxides (CI 7749)Chromium Ox
Woke with diarrhea today, took kaopectate, (kaolin and pectin) had water and banana.
Was nauseous. Now my stool looks like
Coffee grounds. Should I be worried.
Diarrhea: Dark, tarry stools can be worrisome. Diarrhea with nausea over 4 days see MD, over 3 episodes per day. What was your colonoscopy like at 50? If abdominal pain or cramping involved or left lower quadrant pain diverticular disease could be to blame if pain see MD ASAP. Need exam to look for blood in stool, see Gotham Medical Associates Gastroenterology Dr. Joseph Good luck. ...Read more
For the past week I've had diarrhea. Since Monday I have been taking Kaopectate (kaolin and pectin) and the diarrhea has stopped but now I have gas pain after eating.
Vomiting all day Tues nothing stayed down, once Wed & watery diarrhea/awful gas/pain since Wed. Neg fev/chil. BM is dark green. Taking kaopectate (kaolin and pectin).
N,V AND D: Nausea,vomiting and diarrhea are usually due to a viral gastroenteritis or food poisoning. Either way the condition resolves after a few days of rest,adequate fluid intake and light diet. Flat ginger ale and saltine crackers are tolerated with gradual advance to light solids. Kaopectate (kaolin and pectin) helps control diarrhea. If symptoms worsen or persist,have your Physician examine you and order appropriate test ...Read more
The flu is going around my house and my 3 1/2 yr old daughter has it and she has the vomiting but not the diarrhea. But can I give her kaopectate (kaolin and pectin)?
Just to Clarify: I agree with above but just to make a few things plain: flu (influenza) presents with fever, cough, muscle & joint aches. Never give a child Aspirin when they have fever & viral illness because of very rare risk of developing reyes syndrome. Kaopectate (kaolin and pectin) has aspirin. Does child above with vomiting have "flu"? If no fever & other members just diarrhea and vomiting maybe not. But safer no kaopectate (kaolin and pectin). ...Read moreSee 1 more doctor answer
To calm severe stomach flu-5 doses of kaopectate (kaolin and pectin) and three capletes of anti diarreha med cause black stool?
To calm severe stomach flu-5 doses of kaopectate (kaolin and pectin) and three capletes of anti diarrhea med cause black stool?
Yes: The active ingredient in kaopectate--bismuth subsalicylate--turns stool a dark color. It can turn green or black and can persist a few days after stopping the medicine. If the black color lasts beyond three days after the medicine or is very dark or tarry (blood can cuase this change), see a doctor. ...Read more
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers
RSD, or: Complex regional pain syndrome can be difficult to treat and each patient needs to be treated differently. Opioid medications are definitely not the first option. Consider medications that affect nerve pain most, like neuromodulators such as gabapentin. Clonidine has been found to help some as well. Stellate ganglion blocks can be diagnostic/therapeutic. Consider topical ketamine creams as well. ...Read moreSee 1 more doctor answer
Antacid: An h2 blocker (like Pepcid (famotidine) or its generic) once or twice daily, provides relief for many after about a week. If this fails, a proton pump inhibitor (ppi--like Prilosec or its generic) will often work where h2's have failed. If both fail after at least one week trial of each, see your dr or a GI dr for eval. ...Read more
Elimiron: Elmiron (pentosan) is a medication that is fda approved for ic (interstitial cystitis). The main way it works is not truly known, but it may help with coating the lining of the bladder. In ic, inflammation may be the main cause of pain. Have you seen a doctor in regards to this? Hopefully, you can get the proper testing and see if this med would work well for you. ...Read more